Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 42, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 26, 2009, 4:40 PM CDT for Barber County, Comanche County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 26, 2009, 5:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 80 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:56 PM CDT | TSTM WND GST 60 | 18 Sw Medicine Lodge, KS | WINDS AT LEAST 60 MPH WITH DIME SIZED HAIL. |
| Apr 26, 5:15 PM CDT | HAIL 0.75 | 5 Ssw Medicine Lodge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 18.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 262140 SVRDDC KSC007-033-262245- /O.NEW.KDDC.SV.W.0042.090426T2140Z-090426T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 440 PM CDT SUN APR 26 2009 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 545 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF AETNA...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... AETNA... RURAL RESIDENCES OF SOUTHEASTERN COMANCHE AND WESTERN BARBER COUNTIES. THIS SEVERE THUNDERSTORM WARNING REPLACES AND EXTENDS THE WARNING THAT WAS SET TO EXPIRE AT 445 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTHWESTERN KANSAS. && LAT...LON 3701 9909 3734 9889 3736 9855 3701 9872 TIME...MOT...LOC 2139Z 220DEG 17KT 3704 9893 $$ RUSSELL
2 follow-up statements
000
WWUS53 KDDC 262213
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
513 PM CDT SUN APR 26 2009
KSC007-262245-
/O.CON.KDDC.SV.W.0042.000000T0000Z-090426T2245Z/
BARBER KS-
513 PM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN BARBER COUNTY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 80
MPH. THIS STORM WAS LOCATED OVER CENTRAL BARBER COUNTY...OR 11 MILES
SOUTHWEST OF MEDICINE LODGE...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF WESTERN BARBER COUNTY.
A TORNADO WARNING IS ALSO IN EFECT FOR CENTRAL BARBER COUNTY UNTIL 6
PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHWESTERN KANSAS.
&&
LAT...LON 3736 9855 3701 9872 3702 9898 3705 9897
3735 9869
TIME...MOT...LOC 2210Z 207DEG 27KT 3718 9872
$$
RUSSELL000
WWUS53 KDDC 262227
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
527 PM CDT SUN APR 26 2009
KSC007-262237-
/O.CAN.KDDC.SV.W.0042.000000T0000Z-090426T2245Z/
BARBER KS-
527 PM CDT SUN APR 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARBER COUNTY IS
CANCELLED...
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF WESTERN BARBER COUNTY.
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER WESTERN BARBER COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHWESTERN KANSAS.
LAT...LON 3736 9855 3701 9872 3702 9898 3705 9897
3735 9869
TIME...MOT...LOC 2227Z 207DEG 27KT 3729 9865
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:55 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 26, 2:55 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 255 PM CDT SUN APR 26 2009 .DISCUSSION... DAYS 1-2... WRITTEN AT 1730 UTC: SEVERE WEATHER EVENT WAS UNDERWAY AS OF EARLY AFTERNOON. A STATIONARY FRONT STRETCHED FROM ROUGHLY KRSL TO KDDC TO NORTHEASTERN TEXAS PANHANDLE EARLY THIS AFTERNOON. THIS FRONT WILL SLOWLY LIFT BACK NORTHWEST THIS AFTERNOON THROUGH EARLY THIS EVENING. THE INITIAL WAVE OF SEVERE WEATHER DEVELOPED ALONG THIS FRONT...WITH SUBSEQUENT WAVES OF SEVERE THUNDERSTORM ACTIVITY EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND WELL INTO THE EVENING. EACH SUCCESSIVE WAVE WILL LIKELY BE FOCUSED FARTHER WEST THAN THE PREVIOUS...INCLUDING EVENTUALLY MEADE, DODGE CITY, RUSH CENTER AREAS BY THIS EVENING. STORMS HAVE EXHIBITED SUPERCELL STRUCTURES EARLY WITH THIS FIRST WAVE...AND THIS MODE OF SEVERE WILL LIKELY CONTINUE...WITH EACH SUCCESSIVE WAVE OF ACTIVITY REALIZING BETTER AND BETTER LOW LEVEL SHEAR AS 0-1KM HELICITY INCREASES DUE TO INCREASED LOW LEVEL RESPONSE TO THE MID-UPPER FORCING ACROSS THE ROCKIES. DESPITE EARLY TORNADO WARNINGS SO FAR FROM PRATT-KIOWA TO CLARK-COMANCHE COUNTIES...THERE HAS ONLY BEEN ONE UNCONFIRMED REPORT OF A VERY BRIEF TORNADO. THINK THAT THE TORNADO THREAT WILL INCREASE BY 00Z WITH THE 0-3Z TIME FRAME LOOKING BEST FOR TORNADOES ACROSS PORTIONS OF SOUTHWEST KANSAS. IT APPEARS THAT THE CONVECTIVE EVENT WILL CONTINUE WELL INTO THE NIGHT...AND WILL NOT ABATE UNTIL THE NEXT COLD FRONT SURGES INTO SOUTHWEST KANSAS...WHICH WILL NOT OCCUR UNTIL THE SURFACE LOW MOVES INTO SOUTH CENTRAL KANSAS...BY AROUND 09-12Z. CONVECTIVE MODE AFTER MIDNIGHT SHOULD EVOLVE INTO A MORE COMPLEX MCS...AND PERHAPS BECOME ELEVATED AS IT MOVES INTO CENTRAL KANSAS. FAIRLY STRONG COLD ADVECTION WILL GRIP WESTERN KANSAS MONDAY. HIGHS WILL STRUGGLE TO ESCAPE THE 48-53F RANGE ACROSS MUCH OF WESTERN KANSAS. COLD SURFACE HIGH WILL SETTLE IN OVERNIGHT MONDAY NIGHT WITH LOWS DIPPING DOWN INTO THE LOWER 30S...ESPECIALLY NORTH OF THE ARKANSAS RIVER. A RETURN TO SOUTHWEST FLOW WILL ENSUE TUESDAY...WITH RETURN MOIST LOW LEVEL FLOW. LOW STRATUS WILL LIKELY ADVECT BACK NORTH THROUGH THE HIGH PLAINS AS GULF MOISTURE MOVES INTO THE REMNANT COOL AIRMASS. TUESDAY HIGHS WILL ALSO BE COOL...AND DEPENDING ON EXTENT OF CLOUD COVER...MAY NOT THE 48-53F RANGE AGAIN TUESDAY. UPDATE TO SHORT TERM DISCUSSION AS OF 1950 UTC: SEVERE EVENT HAD EVOLVED INTO A QUASI-LINEAR MODE WITH MAIN THREATS BEING HIGH WIND AND LARGE HAIL TO QUARTER SIZE...FROM THE EARLIER SUPERCELL MODE. THE FRONT WAS STILL QUASI-STATIONARY, HOWEVER MUCH OF THE AIRMASS ACROSS SOUTHWESTERN KANSAS TO THE EAST OF THE BOUNDARY HAS BEEN SEVERELY WORKED-OVER WITH SURFACE-BASED CAPE BEING REDUCED SUBSTANTIALLY. LOCAL SHORT-FUSE COMPOSITE GRAPHICS SUPPORT THIS WITH 1000-2000 J/KG SBCAPE ONLY ACROSS WESTERN OKLAHOMA AND ADJACENT FAR EASTERN TX PANHANDLE. THERE REMAINS THE OPPORTUNITY, HOWEVER, FOR THIS MODERATE CAPE AIRMASS TO ADVECT NORTHWEST INTO PORTIONS OF THE EASTERN OKLAHOMA PANHANDLE AND PERHAPS THE LIBERAL-DODGE CITY-MEADE AREAS WHERE THE AIRMASS HAS NOT BEEN SEVERELY PUNISHED BY THE MIDDAY/EARLY AFTERNOON CONVECTIVE EVENT. ANY SEVERE WEATHER ACROSS THESE AREAS WOULD NOT OCCUR UNTIL LATER ON THIS EVENING ONCE LOW LEVEL MOISTURE MAKES IT BACK FAR ENOUGH TO THE NORTHWEST...IF IT DOES. -UMSCHEID DAYS 3-7... ALL OF THE NUMERICAL MODELS ARE IN REASONABLE AGREEMENT IN MAINTAINING A VERY SHARP RIDGE NEAR 140W WITH THE DEEP TROUGH OVER THE NORTHWEST TERRITORIES BREAKING ANTICYCLONICALLY UNDER THE RIDGE AND CLOSING OFF WEST OF THE OREGON/WASHINGTON COAST BY TUESDAY EVENING. THE CLOSED LOW WILL EJECT EASTWARD ACROSS THE NORTHERN PLAINS IN PIECES LATER IN THE WEEK AS INCREASING FLOW IN THE SOUTHERN BRANCH OF THE WESTERLIES BREAKS UNDER THE CLOSED ANTICYCLONE. THE GFS IS MORE AMPLIFIED THAN THE 00Z ECMWF OR 12Z CANADIAN WITH THE UPPER LEVEL TROUGH EXTENDING FROM MINNESOTA TO EASTERN NEBRASKA THURSDAY AFTERNOON. THE GFS ENSEMBLE MEMBERS HAVE CONSIDERABLE SPREAD WITH NEARLY ALL MEMBERS SLOWER THAN THE DETERMINISTIC SOLUTION WITH A DEEP CYCLONE OVER THE GREAT BASIN. THE ECMWF/CANADIAN SOLUTION OF A SPLIT FLOW OFF THE WEST COAST AND A DEEP CYCLONE OVER THE EASTERN PACIFIC SEEMS MUCH MORE REASONABLE AND LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS. LOW LEVEL MOISTURE RETURN WITH UPSLOPE FLOW THAT DEVELOPS TUESDAY WILL CONTINUE ON WEDNESDAY, AND STRATIFORM CLOUDINESS PROBABLY WILL PERSIST IN CENTRAL KANSAS FOR MUCH OF THE DAY. A WARM FRONT SHOULD LIFT NORTHEAST DURING THE DAY WEDNESDAY, AND SOUTHWEST KANSAS SHOULD BE FAIRLY WARM. TEMPERATURES WERE LOWERED A FEW DEGREES IN CENTRAL KANSAS WEDNESDAY AFTERNOON DUE TO STRATIFORM CLOUDINESS AND RECIRCULATION OF COOL AIR. A COLD FRONT WILL MOVE ACROSS MUCH OF KANSAS THURSDAY BEHIND THE VIGOROUS UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS. POPS WERE INCREASED IN THE VICINITY OF THE COLD FRONT ON THURSDAY. FRIDAY SHOULD BE FAIRLY QUIET, BUT A JET STREAK IN THE SOUTHERN BRANCH MOVING OVER A MID LEVEL BAROCLINIC ZONE MAY PROVIDE SUFFICIENT UVV TO SUPPORT RAIN ON SATURDAY. TEMPERATURES ON SATURDAY WERE LOWERED OVER HPC GUIDANCE AS A CONSEQUENCE. && .AVIATION... WIDESPREAD THUNDERSTORMS...SOME SEVERE...WILL CONTINUE IN CENTRAL AND EASTERN KANSAS THIS AFTERNOON AND EVENING BUT WILL BE SOUTHEAST OF TERMINAL FORECAST LOCATIONS. AN UPPER LEVEL TROUGH WILL MOVE FROM EASTERN COLORADO TO WESTERN IOWA BY MONDAY MORNING, AND A COLD FRONT WILL MOVE SOUTHWARD TO NEAR A KANSAS CITY-GAGE LINE BY MONDAY MORNING. MVFR CEILINGS WILL DEVELOP BEHIND THE FRONT LATE THIS EVENING AND SPREAD SOUTHWARD ACROSS MUCH OF WESTERN KANSAS BEHIND THE FRONT. A SECOND UPPER LEVEL TROUGH WILL ADVANCE FROM UTAH TO EASTERN COLORADO BY MONDAY MORNING. LOW LEVEL SOUTH FLOW OVER THE FRONT WILL INCREASE WITH THE APPROACH OF THE UPPER LEVEL TROUGH, AND THUNDERSTORMS LIKELY WILL REDEVELOP OVER SOUTHERN KANSAS AND COULD AFFECT DODGE CITY AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 50 63 40 64 / 60 20 0 0 GCK 47 62 39 63 / 30 20 0 0 EHA 46 68 41 63 / 30 10 0 0 LBL 53 67 42 64 / 40 10 0 0 HYS 47 60 36 65 / 80 30 0 0 P28 62 65 43 67 / 80 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/01/01
Hazardous weather outlook, Apr 26, 6:23 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 623 AM CDT SUN APR 26 2009 KSZ030-031-043>046-061>066-074>081-084>090-271115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 623 AM CDT SUN APR 26 2009 /523 AM MDT SUN APR 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS DEVELOPING EARLY THIS MORNING FROM KINSLEY TO LARNED WILL BE CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY HEAVY RAIN ALONG WITH STRONG WINDS. THESE STORMS SHOULD MOVE OFF TO THE NORTHEAST AFTER SUNRISE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP TODAY OVER PARTS OF SOUTHWEST KANSAS. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES LATER THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM HAYS THROUGH DODGE CITY AND MEADE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED EARLY THIS MORNING AROUND KINSLEY AND LARNED AND LATER TODAY IN THE AREAS EAST OF A LINE FROM HAYS TO DODGE CITY AND MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, Apr 26, 2:12 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 6 NNE CROFT 37.57N 98.95W
04/26/2009 E1.00 INCH PRATT KS LAW ENFORCEMENT
&&
MSCOTTLocal storm report, Apr 26, 2:13 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
213 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL COLDWATER 37.26N 99.34W
04/26/2009 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
&&
MSCOTTLocal storm report, Apr 26, 2:34 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 5 W CULLISON 37.63N 99.00W
04/26/2009 E1.00 INCH PRATT KS LAW ENFORCEMENT
&&
MSCOTTLocal storm report, Apr 26, 3:12 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
312 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 3 WSW STAFFORD 37.94N 98.65W
04/26/2009 E0.88 INCH STAFFORD KS PUBLIC
&&
MSCOTTLocal storm report, Apr 26, 3:46 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HEAVY RAIN 4 N WILMORE 37.39N 99.21W
04/26/2009 M5.90 INCH KIOWA KS TRAINED SPOTTER
MULE CREEK FLOODING.
&&
WRIGHTLocal storm report, Apr 26, 4:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
412 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HEAVY RAIN 7 S ST. JOHN 37.90N 98.76W
04/26/2009 E0.00 INCH STAFFORD KS PUBLIC
HEAVY RAIN...DITCHES NEARLY FULL.
0300 PM TSTM WND GST 4 SE HAVILAND 37.58N 99.05W
04/26/2009 E60.00 MPH KIOWA KS PUBLIC
ALSO REPORTS 4 INCHES OF RAIN TODAY.
&&
WRIGHTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:05 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 40 min |
| Apr 26, 5:43 AM CDT | Tornado Warning | DDC | Pawnee, Stafford | 29 min |
| Apr 26, 11:18 AM CDT | Special Weather Statement | DDC | Kiowa | 42 min |
| Apr 26, 11:42 AM CDT | Severe Thunderstorm Warning | DDC | Comanche | 48 min |
| Apr 26, 11:51 AM CDT | Special Weather Statement | DDC | Edwards | 39 min |
| Apr 26, 11:58 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 47 min |
| Apr 26, 12:03 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 42 min |
| Apr 26, 12:09 PM CDT | Tornado Warning | DDC | Clark, Comanche, Kiowa | 36 min |
| Apr 26, 12:11 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 49 min |
| Apr 26, 12:25 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 35 min |
| Apr 26, 12:37 PM CDT | Tornado Warning | DDC | Clark, Comanche | 18 min |
| Apr 26, 12:45 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 30 min |
| Apr 26, 1:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Edwards, Kiowa, Pratt, Stafford | 43 min |
| Apr 26, 1:29 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 42 min |
| Apr 26, 1:42 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 48 min |
| Apr 26, 2:01 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 44 min |
| Apr 26, 2:25 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 31 min |
| Apr 26, 2:53 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 52 min |
| Apr 26, 4:01 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 44 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 53 min |
| Apr 26, 4:59 PM CDT | Tornado Warning | DDC | Barber | 32 min |
| Apr 26, 6:54 PM CDT | Red Flag Warning | DDC | Morton, Seward, Stevens | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.